# SDR 2011FA0000653

- Difficulty date: September 30, 2011
- Submitted: September 30, 2011
- Operation: General aviation
- Aircraft: N407NC
- Make and model: Bell 407
- Aircraft serial: 53840
- Aircraft time: 582 hours, 729 cycles
- Engine: Allsn 250C47B
- Engine time: 582 hours, 729 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: M25010121
- Condition: Failed
- Location: Engine
- Part time: 582 hours, 729 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE FLIGHT, ENGINE CHIP LIGHT ILLUMINATED, PILOT LANDED IN FIELD.  INSP OF BOTH ENGINE CHIP DETECTORS REVEALED MULTIPLE CHIPS.  THE SOURCE OF THE METAL WAS DUE TO FAILURE OF THE PTO BEARING, PN (M250-10121) THE ENGINE GEARBOX IS AN "ON CONDITION" ITEM AND ACCORDING TO THE REPAIR FACILITY FAILURE OF THIS BEARING IS ONLY SEEN IN HIGH TIME ENGINES.
